Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Piercing points of crumpled cubes


Author: L. D. Loveland
Journal: Trans. Amer. Math. Soc. 143 (1969), 145-152
MSC: Primary 54.78; Secondary 57.00
DOI: https://doi.org/10.1090/S0002-9947-1969-0247619-6
MathSciNet review: 0247619
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Approximating surfaces with polyhedral ones, Ann. of Math. 65 (1957), 456-483. MR 0087090 (19:300f)
  • [2] -, A surface is tame if its complement is 1-ULC, Trans. Amer. Math. Soc. 101 (1961), 294-305. MR 0131265 (24:A1117)
  • [3] -, Tame Cantor sets in $ {E^3}$, Pacific J. Math. 11 (1961), 435-446. MR 0130679 (24:A539)
  • [4] -, Each disk in $ {E^3}$ contains a tame arc, Amer. J. Math. 84 (1962), 583-590. MR 0146811 (26:4331)
  • [5] -, Pushing a 2-sphere into its complement, Michigan Math. J. 11 (1964), 33-45. MR 0160194 (28:3408)
  • [6] -, Improving the side approximation theorem, Trans. Amer. Math Soc. 116 (1965), 511-525. MR 0192479 (33:704)
  • [7] M. Brown, The monotone union of open n-cells is an open n-cell, Proc. Amer. Math. Soc. 12 (1961), 812-814. MR 0126835 (23:A4129)
  • [8] C. E. Burgess, Criteria for a 2-sphere in $ {S^3}$ to be tame modulo two points, Michigan Math. J. 14 (1967), 321-330. MR 0216481 (35:7314)
  • [9] R. H. Fox and E. Artin, Some wild cells and spheres in three-dimensional spaces, Ann. of Math. 49 (1948), 979-990. MR 0027512 (10:317g)
  • [10] P. H. Doyle and J. G. Hocking, Some results on tame disks and spheres in $ {E^3}$, Proc. Amer. Math. Soc. 11 (1960), 832-836. MR 0126839 (23:A4133)
  • [11] D. S. Gillman, Side approximation, missing an arc, Amer. J. Math. 85 (1963), 459-476. MR 0160193 (28:3407)
  • [12] N. Hosay, The sum of a real cube and a crumpled cube is $ {S^3}$, Notices Amer. Math. Soc. 10 (1963), 668.
  • [13] L. L. Lininger, Some results on crumpled cubes, Trans. Amer. Math. Soc. 118 (1965), 534-549. MR 0178460 (31:2717)
  • [14] F. M. Lister, Simplifying the intersection of disks in Bing's Side Approximation Theorem, Pacific J. Math. 22 (1967), 281-295. MR 0216484 (35:7317)
  • [15] L. D. Loveland, Tame subsets of spheres in $ {E^3}$, Pacific J. Math. 19 (1966), 489-517. MR 0225309 (37:903)
  • [16] -, Wild points of cellular subsets of 2-spheres in $ {S^3}$, Michigan Math. J. 14 (1967), 427-431. MR 0221485 (36:4537)
  • [17] -, Sufficient conditions for a closed set to lie on the boundary of a 3-cell, Proc. Amer. Math. Soc. 19 (1968), 649-652. MR 0227961 (37:3545)
  • [18] J. Martin, Tame arcs on disks, Proc. Amer. Math. Soc. 16 (1965), 131-133. MR 0175103 (30:5288)
  • [19] -, The sum of two crumpled cubes, Michigan Math. J. 13 (1966), 147-151. MR 0190914 (32:8324)
  • [20] D. R. McMillan, Jr., Some topological properties of piercing points, Pacific J. Math. 22 (1967), 313-322. MR 0216486 (35:7319)
  • [21] -, Piercing a disk along a cellular set, Proc. Amer. Math. Soc. 19 (1968), 153-157. MR 0220266 (36:3332)
  • [22] C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. 66 (1957), 1-26. MR 0090053 (19:761a)
  • [23] D. G. Stewart, Cellular subsets of the 3-sphere, Trans. Amer. Math. Soc. 114 (1965), 10-22. MR 0173244 (30:3457)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78, 57.00

Retrieve articles in all journals with MSC: 54.78, 57.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0247619-6
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society